MAUDE Adverse Event Report: BAUSCH + LOMB ENVISTA INTRAOCULAR LENS

BAUSCH + LOMB ENVISTA INTRAOCULAR LENS
Model Number MX60E
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Visual Impairment (2138); Toxic Anterior Segment Syndrome (TASS) (4469)
Date of Event 02/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted.Investigation of this event is in progress.
 
Event or Problem Description
It was reported that after one day after implantation of an intraocular lens (iol) into the eye, the patient presented with intense inflammation and thick fibrotic tissue around the lens.The patient was referred to a retina specialist and treated with frequent steroids.Based on the findings the surgeon concluded the cause as toxic anterior segment syndrome (tass).In the surgeon¿s opinion, the most likely cause of the event is an atypical presentation of tass.Additional information was requested, but not received.
 
Additional Manufacturer Narrative
Updated b5, g3, h2, h6 and h11.The device was not returned.A review of the lot device history record (dhr) did not identify any anomalies or nonconformities that could be related to this event.Based on the available information, the root cause of this event could not be determined.
 
Event or Problem Description
Additional information was received.The iol was explanted and another iol was implanted with sutures.Additional information was requested, but not received.
 
Event or Problem Description
Additional information was received.A lens of a different model was implanted.The patient has severe keratoconus and required corneal sutures as a result to close the incision properly.The tass has resolved after treatment.

Brand Name
ENVISTA INTRAOCULAR LENS
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC
21 north park place blvd.
clearwater FL 33759
Manufacturer Contact
shayan
21 north park place blvd.
clearwater, FL 33759
7277246600
MDR Report Key21933846
Report Number0001313525-2025-00105
Device Sequence Number12988531
Product Code HQL
UDI-Device Identifier10757770530967
UDI-Public(01)10757770530967(17)261130(11)231213(10)3P34022
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P910056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMX60E
Device Catalogue NumberMXUE0100
Device Lot Number3P34022
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2025
Supplement Date Received by Manufacturer05/19/2025
06/27/2025
Initial Report FDA Received Date04/30/2025
Supplement Report FDA Received Date06/17/2025
07/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale